DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Janus and J -fold solutions from Sasaki-Einstein manifolds

Abstract

We show that for every Sasaki-Einstein manifold, $$M_5$$, the AdS5 × $$M_5$$ background of type IIB supergravity admits two universal deformations leading to supersymmetric AdS4 solutions. One class of solutions describes an AdS4 domain wall in AdS5 and is dual to a Janus configuration with $$\mathcal{N}$$ = 1 supersymmetry. The other class of backgrounds is of the form AdS4 × $$S^1 × M_5$$ with a nontrivial SL(2,$$\mathbb{Z}$$) monodromy for the IIB axiodilaton along the $S^1$. These AdS4 solutions are dual to three-dimensional $$\mathcal{N}$$ = 1 superconformal field theories (SCFTs). Using holography, we express the $S^3$ free energy of these theories in terms of the conformal anomaly of the four-dimensional $$\mathcal{N}$$ = 1 SCFT arising from D3-branes on the Calabi-Yau cone over $$M_5$$.

Authors:
ORCiD logo; ORCiD logo; ORCiD logo; ORCiD logo; ORCiD logo
Publication Date:
Research Org.:
Univ. of Southern California, Los Angeles, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC); National Research Foundation of Korea (NRF); Research Foundation—Flanders (FWO)
OSTI Identifier:
1570500
Alternate Identifier(s):
OSTI ID: 1802247
Grant/Contract Number:  
SC0011687; G0F9516N; NRF-2019R1I1A1A01060811; ZKD1118 C16/16/005
Resource Type:
Published Article
Journal Name:
Physical Review D
Additional Journal Information:
Journal Name: Physical Review D Journal Volume: 100 Journal Issue: 8; Journal ID: ISSN 2470-0010
Publisher:
American Physical Society
Country of Publication:
United States
Language:
English
Subject:
79 ASTRONOMY AND ASTROPHYSICS; Astronomy & Astrophysics; Physics

Citation Formats

Bobev, Nikolay, Gautason, Friðrik Freyr, Pilch, Krzysztof, Suh, Minwoo, and van Muiden, Jesse. Janus and J -fold solutions from Sasaki-Einstein manifolds. United States: N. p., 2019. Web. doi:10.1103/PhysRevD.100.081901.
Bobev, Nikolay, Gautason, Friðrik Freyr, Pilch, Krzysztof, Suh, Minwoo, & van Muiden, Jesse. Janus and J -fold solutions from Sasaki-Einstein manifolds. United States. https://doi.org/10.1103/PhysRevD.100.081901
Bobev, Nikolay, Gautason, Friðrik Freyr, Pilch, Krzysztof, Suh, Minwoo, and van Muiden, Jesse. Tue . "Janus and J -fold solutions from Sasaki-Einstein manifolds". United States. https://doi.org/10.1103/PhysRevD.100.081901.
@article{osti_1570500,
title = {Janus and J -fold solutions from Sasaki-Einstein manifolds},
author = {Bobev, Nikolay and Gautason, Friðrik Freyr and Pilch, Krzysztof and Suh, Minwoo and van Muiden, Jesse},
abstractNote = {We show that for every Sasaki-Einstein manifold, $M_5$, the AdS5 × $M_5$ background of type IIB supergravity admits two universal deformations leading to supersymmetric AdS4 solutions. One class of solutions describes an AdS4 domain wall in AdS5 and is dual to a Janus configuration with $\mathcal{N}$ = 1 supersymmetry. The other class of backgrounds is of the form AdS4 × $S^1 × M_5$ with a nontrivial SL(2,$\mathbb{Z}$) monodromy for the IIB axiodilaton along the $S^1$. These AdS4 solutions are dual to three-dimensional $\mathcal{N}$ = 1 superconformal field theories (SCFTs). Using holography, we express the $S^3$ free energy of these theories in terms of the conformal anomaly of the four-dimensional $\mathcal{N}$ = 1 SCFT arising from D3-branes on the Calabi-Yau cone over $M_5$.},
doi = {10.1103/PhysRevD.100.081901},
journal = {Physical Review D},
number = 8,
volume = 100,
place = {United States},
year = {2019},
month = {10}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
https://doi.org/10.1103/PhysRevD.100.081901

Citation Metrics:
Cited by: 4 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

New Einstein-Sasaki Spaces in Five and Higher Dimensions
journal, August 2005


Supersymmetric Janus solutions in five and ten dimensions
journal, September 2011


Super Janus
journal, October 2005


Toric Sasaki–Einstein metrics on <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:msup><mml:mi>S</mml:mi><mml:mn>2</mml:mn></mml:msup><mml:mo>×</mml:mo><mml:msup><mml:mi>S</mml:mi><mml:mn>3</mml:mn></mml:msup></mml:math>
journal, August 2005


Dual of the Janus solution: An interface conformal field theory
journal, March 2005


Precision holography for N = 2 ∗ $$ \mathcal{N}={2}^{\ast } $$ on S4 from type IIB supergravity
journal, April 2018

  • Bobev, Nikolay; Gautason, Friðrik Freyr; van Muiden, Jesse
  • Journal of High Energy Physics, Vol. 2018, Issue 4
  • DOI: 10.1007/JHEP04(2018)148

Universal Kaluza-Klein reductions of type IIB to N = 4 supergravity in five dimensions
journal, June 2010

  • Gauntlett, Jerome P.; Varela, Oscar
  • Journal of High Energy Physics, Vol. 2010, Issue 6
  • DOI: 10.1007/JHEP06(2010)081

Gauge theories from toric geometry and brane tilings
journal, January 2006


Type II supergravity origin of dyonic gaugings
journal, March 2017


$S$-duality of boundary conditions in ${\mathcal N}=4$ super Yang-Mills theory
journal, January 2009


Aspects of defects in 3d-3d correspondence
journal, October 2016

  • Gang, Dongmin; Kim, Nakwoo; Romo, Mauricio
  • Journal of High Energy Physics, Vol. 2016, Issue 10
  • DOI: 10.1007/JHEP10(2016)062

An infinite family of superconformal quiver gauge theories with Sasaki-Einstein duals
journal, June 2005


$ {\text{SL}}\left( {2,\mathbb{R}} \right) $ Chern-Simons, Liouville, and gauge theory on duality walls
journal, August 2011

  • Terashima, Yuji; Yamazaki, Masahito
  • Journal of High Energy Physics, Vol. 2011, Issue 8
  • DOI: 10.1007/JHEP08(2011)135

Sasaki-Einstein Metrics on S^2\times S^3
journal, January 2004

  • Gauntlett, Jerome P.; Martelli, Dario; Sparks, James
  • Advances in Theoretical and Mathematical Physics, Vol. 8, Issue 4
  • DOI: 10.4310/ATMP.2004.v8.n4.a3

Interface Yang–Mills, supersymmetry, and Janus
journal, October 2006


Janus configurations with SL(2, ℤ)-duality twists, strings on mapping tori and a tridiagonal determinant formula
journal, July 2014

  • Ganor, Ori J.; Moore, Nathan P.; Sun, Hao-Yu
  • Journal of High Energy Physics, Vol. 2014, Issue 7
  • DOI: 10.1007/JHEP07(2014)010

A consistent truncation of IIB supergravity on manifolds admitting a Sasaki-Einstein structure
journal, June 2010

  • Skenderis, Kostas; Taylor, Marika; Tsimpis, Dimitrios
  • Journal of High Energy Physics, Vol. 2010, Issue 6
  • DOI: 10.1007/JHEP06(2010)025

From Sasaki-Einstein spaces to quivers via BPS geodesics: L p,q|r
journal, April 2006


Exact half-BPS type IIB interface solutions I: local solution and supersymmetric Janus
journal, June 2007


Sasaki-Einstein manifolds
journal, January 2011


New supersymmetric AdS 4 type II vacua
journal, September 2009


A dilatonic deformation of AdS 5 and its field theory dual
journal, May 2003


Ten-dimensional supersymmetric Janus solutions
journal, November 2006


Supersymmetric massive truncations of type IIB supergravity on Sasaki-Einstein manifolds
journal, December 2010


Type IIB supergravity on squashed Sasaki-Einstein manifolds
journal, May 2010

  • Cassani, Davide; Dall’Agata, Gianguido; Faedo, Anton F.
  • Journal of High Energy Physics, Vol. 2010, Issue 5
  • DOI: 10.1007/JHEP05(2010)094

Holographic duals of 3d S-fold CFTs
journal, June 2018

  • Assel, Benjamin; Tomasiello, Alessandro
  • Journal of High Energy Physics, Vol. 2018, Issue 6
  • DOI: 10.1007/JHEP06(2018)019

Janus configurations, Chern-Simons couplings, and The θ-Angle in $ \mathcal{N} = 4 $ super Yang-Mills theory
journal, June 2010


Superconductors from Superstrings
journal, September 2009


Anti-de sitter × S1 × M5compact solutions for N = 2, d = 10 chiral supergravity
journal, May 1985


The dual superconformal theory for L p , q , r manifolds
journal, September 2005